MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH LASER TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTO

TELEFLEX MEDICAL RUSCH LASER TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTO
Model Number IPN040898
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "patient did not saturate correctly because the tube had a leakage.The tube was retired from the patient and using another tube".No reports of patient injury or harm.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual sample was not returned; however, the customer provided photos for evaluation.The photos provided by the customer show a radial tear on the laser guard foil.A device history record (dhr) review was conducted on the reported lot 21011 and no issue that could have contributed to the reported event was identified.The manufacturing site reports: "the laser tube is used for tracheal intubation during laser surgery in the laryngeal area.The laser guard foil prevents the penetration of the laser beam into the tube material (hot tube effect) and minimizes lesions of the mucous membrane.Before application, the entire surface has to be moistened with sterile saline solution, which makes the surface very soft.For intubation a laryngoscope and an intubation aid (intubation stylet) are used to avoid that the tube is bent or torqued in the area of the laser-guard foil.The ifu states explicitly that care has been taken that the tube is not bent, torqued or damaged in the area of the laser-guard foil.During manufacture, the laser tube is subjected to several visual and functional 100% tests, which ensures proper function of the product on leaving the company." based on the photos received, it was confirmed there was a tear on the laser guard foil; however, without the actual device to evaluate the probable cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
RUSCH LASER TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTO
Manufacturer (Section D)
TELEFLEX MEDICAL
71394 kernen
MDR Report Key11590906
Report Number9610520-2021-00002
Device Sequence Number3396625
Product Code BTR
UDI-Device Identifier04026704002658
UDI-Public04026704002658
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K935842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2021
Device Model NumberIPN040898
Device Catalogue Number102004-000050
Device Lot Number21011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1